MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 REACT CATHETER; CATHETER, PERCUTANEOUS, NEUROVASCULATURE

MICRO THERAPEUTICS, INC. DBA EV3 REACT CATHETER; CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Model Number REACT-68
Medical Device Problem Codes Material Deformation (2976); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that a react catheter was kinked in the proximal section.The patient was undergoing surgery for treatment of an ischemic stroke.It was noted the patient's vessel tortuosity was normal.The access vessel was the right femoral artery.It was reported that during the left middle cerebral artery thrombectomy, when the distal access catheter was unsealed, it was found that the tail end of the catheter was broken, and the catheter was replaced and the operation was completed.The reported device and any accessory devices were prepared and the catheter was flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Additional information was received that the damage was noticed when opening the package and no further preparation was taken.It was clarified that the catheter was just kinked.The cause of the damage was not determined.There was no damage or evidence of tampering to device packaging.
 
Additional Manufacturer Narrative
H3: the react 68 catheter was returned for analysis.No damage was found with the react 68 catheter hub.The react 68 catheter body was found kinked at the strain relief ~6.5cm from the proximal end of the catheter hub.The distal end of the react 68 catheter was found separated, likely cut.When compared to the product drawing, ~1.8cm to ~4.8cm of the distal end of the react 68 catheter was found separated and not returned.The react 68 catheter total length was measured to be ~136.7cm and the useable length was measured to be ~130.2cm.Based on the device analysis and reported information, the customer¿s ¿catheter kink/damage¿ report was confirmed.The returned react 68 catheter was found kinked and separated.Damage can occur due to an impact from an unknown source prior to being opened, damage during storage, use-related, or manufacturing-related (e.G., operator handling damage, missed inspection).However, the cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
REACT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22303492
Report Number2029214-2025-01441
Device Sequence Number8017095
Product Code QJP
UDI-Device Identifier00847536041967
UDI-Public00847536041967
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K180715
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/13/2025
Device Model NumberREACT-68
Device Catalogue NumberREACT-68
Device Lot NumberB627845
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2025
Initial Report FDA Received Date06/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale